Hail, Weld
- When
- June 13, 4:53 PM MST
- Where
- Weld County, Lochbuie
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.010, -104.720
Severe thunderstorms produced large hail, up to quarter size. Flash flooding was also observed which forced several road closures.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail, up to quarter size. Flash flooding was also observed which forced several road closures.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 13, 2:50 PM MST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 350 PM MDT SAT JUN 13 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 350 PM MDT SAT JUN 13 2015 VERY WEAK FLOW PATTERN IS IN PLACE OVER THE STATE THIS AFTERNOON WITH WINDS ALOFT LESS THAN 10 KNOTS UP THROUGH AT LEAST 25000 FEET. SHOWERS THAT HAVE DEVELOPED HAVE BEEN NEARLY STATIONARY WITH SOME REPORTS OF PEA-SIZE HAIL IN ESTES PARK. SOME SPOTS COULD PICK UP HEAVY RAIN AS THE SHOWERS PERSIST...BUT STORMS MAY ALSO BEGIN TO PICK UP SOME SPEED OVER THE NEXT COUPLE HOURS AS SHOWERS BEGIN FORMING ON OUTFLOW BOUNDARIES. COVERAGE ON THE PLAINS IS EXPECTED TO REMAIN ISOLATED THIS EVENING WHILE SCATTERED SHOWERS OCCUR OVER THE FOOTHILLS. THE SHOWER ACTIVITY IS BEING DRIVEN BY DAYTIME HEATING...IT SHOULD RAPIDLY DISSIPATE AS THE SUN GOES DOWN. A SIMILAR SETUP WILL BE IN PLACE TOMORROW AS THE FLOW ALOFT REMAINS WEAK. FLOW ALOFT WILL BE WEAK AND EASTERLY WHILE A WEAK COOL FRONT WILL BE MOVING IN AT LOW LEVELS. THE WEAK UPSLOPE FLOW BEHIND THE FRONT WILL HELP TO HOLD MOISTURE IN PLACE ALONG THE FOOHTILLS. DAYTIME HEATING WILL BE ENOUGH TO GENERATE SHOWERS OVER THE MOUNTAINS BY EARLY AFTERNOON. ADDITIONAL SHOWERS WILL THEN SPREAD ONTO THE PLAINS BY LATE AFTERNOON. SLOW STORM MOTIONS WILL AGAIN NEED TO BE MONITORED. HIGH TEMPERATURES WILL BE QUITE SIMILAR TO THIS AFTERNOONS MAXES. THE LACK OF RAINFALL THIS AFTERNOON WILL HELP SOIL CONDITIONS TO IMPROVE...IF ONLY SLIGHTLY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 350 PM MDT SAT JUN 13 2015 A WEAK UPPER LEVEL ZONAL FLOW WILL CONTINUE OVER COLORADO THROUGH THE PERIOD WITH NEAR TO ABOVE NORMAL TEMPERATURES AND ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY. DURING THE EARLY FORECAST PERIOD...THERE ARE SOME MODEL DIFFERENCES WITH THE 12Z GFS SHOWING SOME UPSLOPE FLOW BEHIND THE PASSAGE OF A COLD FRONT....WHILE THE NAM AND ECMWF HOLDS OFF THE FRONTAL PASSAGE UNTIL MONDAY. FOR NOW...WILL LEAVE SUNDAY NIGHT POPS AS IS. MONDAY SHOULD BE COOLER WITH A BETTER CHANCE OF PRECIPITATION AS MOISTURE AND INSTABILITY INCREASE. WE COULD ALSO SEE A FEW SEVERE STORMS OVER THE PLAINS AND PALMER DIVIDE...HOWEVER IT IS DIFFICULT TO PINPOINT WHERE THE BEST CHANCE WOULD BE AT THIS TIME AS BOTH THE NAM AND GFS DIFFER QUITE A BIT IN THE LOCATION OF THE MAX CAPE VALUES. TEMPERATURES WARM BACK INTO THE 80S ON THE PLAINS ON TUESDAY WITH LESS THUNDERSTORMS...WITH SCATTERED AFTERNOON AND EVENING SHOWERS AND STORMS IN THE MOUNTAINS. THERE MAY BE THE FORMATION OF A DENVER CYCLONE WHICH COULD BE THE FOCUS FOR SOME STRONGER STORMS MOST LIKELY JUST EAST OF DENVER. THE MODELS ARE HINTING AT ANOTHER WEAK COLD FRONT MOVING INTO THE PLAINS WEDNESDAY MORNING...WITH MAY RESULT IN MORE STORMS AND SLIGHTLY COOLER TEMPERATURES. THE GFS SHOWS QUITE A BIT OF QPF ALONG THE FOOTHILLS AND PALMER DIVIDE...WHILE THE ECMWF IS QUITE A BIT DRIER. THURSDAY INTO FRIDAY...A FLAT UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER THE ROCKY MOUNTAIN REGION...WHICH WILL RESULT IN WARMER TEMPERATURES ACROSS NORTH CENTRAL AND NORTHEASTERN COLORADO. AS A RESULT...THURSDAY AND FRIDAY SHOULD BE THE WARMEST AND DRIEST DAYS OF THE WEEK...WITH THE POSSIBILITY OF DENVER REACHING THE 90 DEGREE MARK ON FRIDAY. ISOLATED STORMS WILL BE POSSIBLE ON THOSE DAYS MAINLY NEAR THE EASTERN BORDER. ANOTHER FRONT MAY MOVE INTO THE REGION ON SATURDAY WHICH COULD BRING COOLER TEMPERATURES AND A FEW MORE STORMS TO THE AREA.&& .AVIATION...(FOR THE TAFS THROUGH 00Z SUNDAY LATE AFTERNOON) ISSUED AT 350 PM MDT SAT JUN 13 2015 ONE OR TWO STRAY STORMS MAY DRIFT OFF THE FOOTHILLS THIS EVENING WHICH MAY IMPACT AIRPORTS THROUGH 8 OR 9 PM. GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREATS. NO AVIATION IMPACTS ARE EXPECTED OVERNIGHT...AND ANOTHER AFTERNOON OF ISOLATED THUNDERSTORMS SHOULD DEVELOP AGAIN TOMORROW. && .HYDROLOGY... ISSUED AT 350 PM MDT SAT JUN 13 2015 FLOOD WARNINGS CONTINUE ON THE SOUTH PLATTE FROM GREELEY DOWNSTREAM. WARNINGS IN THE GREELEY SHOULD BE IN PLACE FOR A COUPLE MORE DAYS AS THE RIVER WILL BE SLOW TO RECEDE. A DAY WITHOUT RAIN ON THE PLAINS TODAY WILL HELP SOIL CONDITIONS TO IMPROVE SLIGHTLY. A LITTLE MORE IMPROVEMENT SHOULD OCCUR THROUGH MIDDAY TOMORROW BEFORE SHOWERS DEVELOP. SLOW MOVING STORMS TOMORROW AFTERNOON WILL BE CAPABLE OF PRODUCING LOCAL HEAVY RAINFALL...SO FLASH FLOODING CAN NOT BE RULED OUT. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANKERS LONG TERM...JK AVIATION...DANKERS HYDROLOGY...DANKERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1101 AM MDT SAT JUN 13 2015 COZ030>051-141715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY AFTERNOON OVER THE MOUNTAINS AND SPREAD ACROSS THE ADJACENT PLAINS BY LATE AFTERNOON AND EVENING. EXPECT BRIEF HEAVY RAIN AND GUSTY WINDS WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH TEMPERATURES CLIMBING ABOVE SEASONAL NORMALS NEXT WEEK. MONDAY WILL BE THE COOLEST DAY WITH THE BEST CHANCE FOR SHOWERS AND STORMS. MOIST SOIL CONDITIONS AND WARMER TEMPERATURES ACROSS NORTHERN COLORADO NEXT WEEK WILL CAUSE CREEKS AND RIVERS TO CONTINUE RUNNING HIGHER THAN NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Denver radar (KFTG), 29 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
2 hail, 1 flash flood. Local standard time, as filed.
Flash flooding forced numerous road closures in and around Milliken and Platteville. Water, up to 3 ft deep, was observed at Division Rd and State Highway 66. State Highway 60 and Forest Rd were also closed due to floodwaters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572905, 591918, 572906.